Together we will beat cancer

Donate

Coronavirus (COVID-19)

We know it’s a worrying time for people with cancer. Please read our information about coronavirus and cancer alongside this page. If you have symptoms of cancer you should still contact your doctor and go to any appointments you have. Spotting cancer early means treatment is more likely to be successful.

Read about coronavirus and cancer

Steroid use - personality changing HELP

30 Jun 2020 01:22

good morning,

My husband is currently awaiting a diagnosis for a brain tumour. The consultant thinks it is highly likely to be a high grade glioma.

He had a biopsy a few days ago and has been on steroids to help reduce the swelling.

I am really concerned due to the changes in him in such a short space of time. He has been acting so out of character and acting like he is permanently on a 'high'. He has been messaging family and friends really inappropriately.

I'm prepared to support him throughout whatever may be, but I wasn't prepared for the change in personality so rapidly too. Im scared I won't ever get my husband back. We have 2 young children and I'm desperately trying to keep things normal for them, but its so hard.

I spoke to my husbands poc at the hospital, who said its very likely to be the steroid medication  and they are looking to reduce them. Im scared he won't be the same again. I guess I'm looking for reassurance,that someone else has been through this.

Thank you in advance.

Steroid use - personality changing HELP

30 Jun 2020 12:49 in response to Welshcake81

Hi, my dad has the same issue when on steroid. He is a very mild mannered man and when on steroids he becomes very short tempered. Total personality change.  I can totally understand your concern. However don’t be worried, after reducing/stopping the steroids my father is back to his old self in no time at all. 

 

I hope this helps alleviate your concerns. 

 

Regards

 

owen